MAUDE Adverse Event Report: HTL-STREFA S.A. DROPLET PEN NEEDLE

HTL-STREFA S.A. DROPLET PEN NEEDLE
Model Number 32G X 4MM
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On 02/26/2026 htl-strefa inc.Received an email complaint.The complaint has been registered in htl-strefa s.A compliant handling system on 03/02/2026.Customer stated: i am writing to express concern regarding the quality of the 0.23x4mm droplet pen needles.I have had 2 boxes of 100 needles from which approximately 1 out of 4 needles does not work.I didn't save the lot number from the first box because i didn't think i'd run into the problem again but unfortunately, i am having the same problem with a second box.The lot number is f58a4.I am attaching a picture of the label on the end of the box that contains all the identifying information.Both of these boxes were purchased at a walgreens drug store on 12/15/2025.I use each of these needles only once for 4 injections per day.I use a humalog kwikpen 3 times daily and a lantus solostar pen 1 time daily.To have the needles fail as often as these are failing is frustrating and costly.I have read and reread the instructions and while i have had needles fail previously, they have not failed as frequently as they are now.I believe the part of the needle that pierces the membrane at the end of the insulin pens bends so no insulin is released through the end of the pen.I am sending this so you are aware of the problem i am having.Please advise as to how this situation can be improved.Sample under complaint has not been returned for further evaluation.
 
Additional Manufacturer Narrative
In the submitted notification, there was reported drug dose administration problems.Customer has had 2 boxes of 100 needles from which approximately 1 out of 4 needles does not work.The user completed the injection using a replacement pen needle and reported no adverse health consequences.The user confirmed compliance with the instructions for use (ifu).The pen injectors used were a humalog kwikpen and lantus solostar.The customer additionally indicated that the part of the needle intended to pierce the cartridge membrane of the insulin pen appeared to bend, which may have prevented insulin from flowing through the needle.The insulin doses are closely correlated with the patient's condition and glycaemic control.Whether the patient has received adequate doses of insulin can be assessed throughout the day during glucose measurements.Considering the above, the administration of insulin is not indifferent (glucose monitoring) to the patient and cannot be overlooked.Concerns about the administration of a full or incomplete dose of insulin are monitored by patients on an ongoing basis, therefore the risk of serious health complications is low.Glycaemic control is the main measure of diabetic status assessment and is an important parameter of daily therapy.History of previous, similar events show that a level of confirmed defects of product in comparison to quantity sold is negligible, the ratio of the confirmed complaints is on very low level.The defect was observed during evaluation of archival sample - 12 pen needle with lack of patency were found.Information about defect was immediately forwarded to appropriate department.Capa actions has been introduced to the complained problem.Production process has been verify.No bent from the ampoule end were observed during archival sample test.No defects in dhr reviewed.Although no harm occurred in this event, blockage of a pen needle represents a malfunction of the device, as it failed to perform its intended function of enabling insulin delivery.If such a malfunction were to recur and remain undetected, it could potentially result in under-delivery or non-delivery of insulin, which may lead to serious deterioration of health.Based on the above, despite the absence of patient harm, the event is assessed as a reportable malfunction under fda mdr requirements.

Brand Name
DROPLET PEN NEEDLE
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL   95-035
Manufacturer Contact
justyna zemigala
adamowek 7
ozorkow, 95-03-5
PL   95-035
MDR Report Key24603397
Report Number9613304-2026-00007
Device Sequence Number13138363
Product Code FMI
UDI-Device Identifier00857273002091
UDI-Public(01)00857273002091(17)300101(10)F58A4
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
171982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number32G X 4MM
Device Catalogue Number9215
Device Lot NumberF58A4
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Initial Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale